Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2011, 6:00 AM CDT for McCurtain County, Oklahoma; Howard County, Little River County, Sevier County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2011, 6:00 AM CDT (11:00 UTC)
- Expired
- Apr 4, 2011, 6:28 AM CDT
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 120 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:44 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
392
WUUS54 KSHV 041100
SVRSHV
ARC061-081-133-OKC089-041200-
/O.NEW.KSHV.SV.W.0033.110404T1100Z-110404T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
NORTHERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...UMPIRE...DIERKS...
EXTREME NORTHWESTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL 700 AM CDT
* AT 552 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
POSSIBLE STRONG TO DAMAGING WIND GUSTS. THIS STORM WAS LOCATED
7 MILES SOUTHWEST OF BROKEN BOW...OR 25 MILES WEST OF
HORATIO...AND MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GILLHAM...LOCKESBURG...CENTER POINT AND ATHENS...
LAT...LON 3435 9392 3396 9390 3385 9476 3400 9487
3422 9447 3420 9446 3420 9425 3427 9425
3428 9426 3432 9426 3437 9417 3436 9400
TIME...MOT...LOC 1058Z 240DEG 49KT 3398 9470
$$
VII1 follow-up statement
183
WWUS54 KSHV 041128
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
628 AM CDT MON APR 4 2011
ARC061-081-133-OKC089-041138-
/O.CAN.KSHV.SV.W.0033.000000T0000Z-110404T1200Z/
LITTLE RIVER AR-SEVIER AR-HOWARD AR-MCCURTAIN OK-
628 AM CDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR MCCURTAIN...HOWARD...SEVIER
AND LITTLE RIVER COUNTIES IS CANCELLED...
THIS STORM HAS WEAKENED CONSIDERABLY...AS IT MOVES ACROSS THE STATE
LINE INTO ARKANSAS.
LAT...LON 3435 9392 3396 9390 3385 9476 3400 9487
3422 9447 3420 9446 3420 9425 3427 9425
3428 9426 3432 9426 3437 9417 3436 9400
TIME...MOT...LOC 1128Z 240DEG 49KT 3418 9427
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 5:22 AM CDT, 38 minutes earlier.
Area forecast discussion, Apr 4, 5:22 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 AM CDT MON APR 4 2011
.DISCUSSION...
PRESSURE GRADIENT OVER THE FOUR STATE REGION CONTINUED TO PROVIDE
STRONG AND GUSTY WINDS THIS MORNING WITH SPEEDS OF 15 TO 25 MPH
WITH HIGHER GUSTS TO NEAR 30 TO 35 MPH. WITH THE PASSAGE OF AN
APPROACHING COLD FRONT THE WINDS WILL BE SHIFTING TO THE
NORTHWEST TO NORTH AND WILL CONTINUE TO PROVIDE STRONG AND GUSTY
WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO NEAR 30 TO 35 MPH...AS
SURFACE HIGH PRESSURE BUILDS SOUTH INTO THE AREA. WILL KEEP THE
LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM THIS EVENING...WHEN THE WINDS
START TO DECREASE BELOW LAKE WIND CRITERIA. SHOWERS AND
THUNDERSTORMS ONGOING AHEAD OF A SURFACE COLD FRONT OVER NORTH
CENTRAL TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS THIS MORNING.
THE FRONT REACHED ON TO THE NORTHEAST ACROSS NORTHWEST ARKANSAS
AND INTO A SURFACE LOW PRESSURE OVER THE GREAT LAKES REGION. THE
FORECAST AREA HAS A CAP IN PLACE AROUND 5 TO 6 THOUSAND FEET...WHICH
WILL HINDER THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS FOR SOME
SECTIONS THIS MORNING...BUT CONVERGENCE ALONG THE FRONT AND JUST
AHEAD OF THE BOUNDARY WILL LIFT THE MOISTURE ABOVE THAT LEVEL.
A SEVERE THUNDERSTORM WATCH WILL REMAIN IN PLACE FOR PARTS OF
NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST AND SOUTH
CENTRAL ARKANSAS. ANOTHER WATCH WILL MORE THAN LIKELY REPLACE THE
CURRENT ONE...NUMBER 87...LATER DURING THE DAY AND INTO THE
AFTERNOON. THIS MORNING LARGE HAIL AND HIGH AND POSSIBLY DAMAGING
WINDS WILL BE THE MAIN THREAT...THEN DURING THE HEATING OF THE DAY
AND MOVEMENT OF THE FRONT WILL INCREASE THE CHANCES FOR HEAVY
RAINS AND ISOLATED TORNADOES...FROM EAST TEXAS INTO NORTHWEST AND
NORTH CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS. THE UPPER
TROUGH WILL MOVE EAST SENDING THE COLD FRONT QUICKLY ACROSS THE
FOUR STATE REGION DURING THE DAY...NUDGING THE BOUNDARY EAST OF
THE AREA BY LATE AFTERNOON AND INTO THE EARLY EVENING. COLD AIR
WILL SPILL INTO THE AREA TONIGHT WITH TEMPERATURES OVER PARTS OF
OKLAHOMA AND SOUTHWEST ARKANSAS JUST ABOVE FREEZING. HIGH
PRESSURE ON THE SURFACE AND ALOFT WILL HOLD OVER THE AREA INTO
LATE WEEK WHEN THE NEXT UPPER DISTURBANCE MOVES ACROSS THE DESERT
SOUTHWEST AND EJECTS ACROSS THE AREA. AFTER THIS ONE PASSES THE
FLOW ALOFT WILL BE SOUTHWEST WHICH WILL HELP RETURN TEMPERATURES
BACK INTO THE MID 80/S WITH OVERNIGHT LOWS IN THE 60S. ANOTHER
CLOSED LOW DROPPING DOWN THE WEST COAST...WILL START TO LIFT OUT
TO THE NORTHEAST AS AN OPEN WAVE KEEPING RAIN CHANCES FOR THE
NORTHERN SECTIONS OF THE FORECAST REGION UNTIL THE MIDDLE OF THE
WEEKEND WHEN MOISTURE RETURN WILL COMBINE WITH ANOTHER COLD FRONT.
/06/
&&
.AVIATION...
EXPECT WIDESPREAD MVFR CIGS AND STRONG SURFACE WINDS OF 15 TO 20 KTS
TO CONTINUE ACROSS THE FOUR STATE REGION. IN ADDITION...SCATTERED TO
NUMEROUS SHOWERS AND TSTMS AHEAD OF AN APPROACHING COLD FRONT WILL
BRING HAZARDOUS FLIGHT CONDITIONS TO THE REGION FOR MUCH OF TODAY.
THE FRONT WILL REACH A TXK-TYR LINE AROUND 14Z AND A MLU-LFK LINE BY
20Z. WIND SHIFT FROM SOUTH TO NORTHWEST EXPECTED WITH FRONTAL
PASSAGE WITH TSTMS ENDING AND CIGS IMPROVING TO VFR WITHIN 2 HOURS
AFTER FROPA. BY 05/03Z MOST OF THE FOUR STATE REGION SHOULD HAVE
CLEAR SKIES WITH SURFACE WINDS DIMINISHING TO AROUND 10 KTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 41 70 47 77 / 80 10 0 0 0
MLU 77 40 69 44 77 / 80 20 0 0 0
DEQ 67 33 69 42 75 / 70 10 0 0 0
TXK 71 37 70 45 76 / 80 10 0 0 0
ELD 72 38 70 44 77 / 80 10 0 0 0
TYR 73 40 72 49 77 / 80 10 0 0 0
GGG 73 40 72 47 77 / 80 10 0 0 0
LFK 76 41 75 46 79 / 80 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
06/14Hazardous weather outlook, Apr 4, 6:00 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT MON APR 4 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... STRONG SOUTHERLY WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH...CAN BE EXPECTED EARLY THIS MORNING ACROSS THE FOUR STATE REGION. THE WINDS WILL BE ASSOCIATED WITH A STRONG PRESSURE GRADIENT BETWEEN SURFACE LOW PRESSURE EXTENDING FROM THE UPPER MID WEST INTO THE SOUTHERN PLAINS AND HIGH PRESSURE ACROSS THE GULF COAST STATES. A COLD FRONT WILL BE PASSING THROUGH THE REGION DURING THE DAY WITH THE WINDS SHIFTING TO THE NORTHWEST TO NORTH...AND REMAINING STRONG WITH SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. AN UPPER LEVEL STORM SYSTEM WILL BE MOVING ACROSS THE CENTRAL SECTIONS OF THE COUNTRY TODAY WITH THE SOUTHERN END OF THE TROUGH AXIS SENDING THE COLD FRONT SOUTHEAST ACROSS THE AREA. SHOWERS AND STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING ALONG AND AHEAD OF THE BOUNDARY AS IT ADVANCES...AFFECTING SOUTHEAST OKLAHOMA...AND ADJACENT SECTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS EARLY TO MID MORNING...FOLLOWED BY PARTS OF SOUTH CENTRAL ARKANSAS...NORTHWEST LOUISIANA...AND EAST TEXAS NEAR MID DAY...AND THE REMAINING SECTIONS OF SOUTH CENTRAL ARKANSAS... PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...AND LOWER SECTIONS OF NORTHEAST TEXAS IN THE AFTERNOON. ISOLATED SEVERE THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS WILL OCCUR EARLY MORNING TO MID MORNING...WITH A GREATER CHANCE OF LARGE HAIL...STRONG AND DAMAGING WINDS...ISOLATED TORNADOES IN THE LATE MORNING TO AFTERNOON ACROSS SOUTH CENTRAL ARKANSAS INTO NORTH LOUISIANA...AND PARTS OF LOWER EAST TEXAS. BY LATE AFTERNOON THE CHANCE FOR SEVERE THUNDERSTORMS WILL BE VERY LOW SINCE THE FRONT WILL CLEAR THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND DURING NEXT WEEKEND...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTER NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED ACROSS SOUTHEAST OKLAHOMA AND ADJACENT SECTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...AND EXTREME NORTHWEST LOUISIANA THIS MORNING... AND FOR SOUTH CENTRAL ARKANSAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA...AND EAST AND LOWER SECTIONS OF NORTHEAST TEXAS FROM MID MORNING TO THE AFTERNOON. ACTIVATION WILL NOT BE REQUIRED FOR TONIGHT DUE TO THE RAPID MOVEMENT OF THE COLD FRONT OUT OF THE AREA. 06
In the hours before
Special weather statement, Apr 4, 2:53 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 AM CDT MON APR 4 2011
ARZ050-OKZ077-040900-
MCCURTAIN-SEVIER-
253 AM CDT MON APR 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW...
AT 251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 15 MILES NORTHWEST OF BROKEN BOW...OR
34 MILES WEST OF DE QUEEN...MOVING EAST AT 65 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:34 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 41 min |
| Apr 4, 7:56 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 64 min |
| Apr 4, 8:19 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Sevier | 56 min |
| Apr 4, 8:29 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller | 61 min |
| Apr 4, 8:42 AM CDT | Tornado Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 48 min |
| Apr 4, 9:30 AM CDT | Tornado Warning | SHV | Columbia, Union | 45 min |
| Apr 4, 9:44 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.